Alert archive / Missouri / Heat Advisories in 2012
Heat Advisory 5, NWS St. Louis, MO
NWS St. Louis, MO issued this heat advisory at Jul 28, 2012, 3:53 PM CDT for Cole County, Moniteau County, Osage County, Missouri. It took effect at Jul 29, 2012, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2012, 3:53 PM CDT (20:53 UTC)
- In effect from
- Jul 29, 2012, 1:00 PM CDT
- Expired
- Jul 29, 2012, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
Counties Cole County, MO, Moniteau County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 137 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.9 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2193 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
934 WWUS73 KLSX 282053 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 353 PM CDT SAT JUL 28 2012 MOZ047>049-291030- /O.NEW.KLSX.HT.Y.0005.120729T1800Z-120730T0000Z/ MONITEAU MO-COLE MO-OSAGE MO- INCLUDING THE CITY OF...JEFFERSON CITY 353 PM CDT SAT JUL 28 2012 ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 7 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 7 PM CDT SUNDAY. * TIMING...HIGH TEMPERATURES ARE EXPECTED TO REACH 100 DEGREES ON SUNDAY AFTERNOON. * HEAT INDEX VALUES...PEAK HEAT INDEX VALUES ARE EXPECTED TO BE IN THE 100 TO 105 DEGREE RANGE. * IMPACTS...HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR HEAT STROKE ARE A REAL THREAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY. CALL 9-1-1 IMMEDIATELY. && $$ BRITT
3 follow-up statements
979 WWUS73 KLSX 290856 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 356 AM CDT SUN JUL 29 2012 MOZ047>049-292100- /O.CON.KLSX.HT.Y.0005.120729T1800Z-120730T0000Z/ MONITEAU MO-COLE MO-OSAGE MO- INCLUDING THE CITY OF...JEFFERSON CITY 356 AM CDT SUN JUL 29 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * TIMING...HIGH TEMPERATURES ARE EXPECTED TO REACH 100 DEGREES THIS AFTERNOON. * HEAT INDEX VALUES...PEAK HEAT INDEX VALUES ARE EXPECTED TO BE IN THE 100 TO 105 DEGREE RANGE. * IMPACTS...HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR HEAT STROKE ARE A REAL THREAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY. CALL 9-1-1 IMMEDIATELY. && $$ MILLER
150 WWUS73 KLSX 292045 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 345 PM CDT SUN JUL 29 2012 MOZ047>049-300000- /O.CON.KLSX.HT.Y.0005.000000T0000Z-120730T0000Z/ MONITEAU MO-COLE MO-OSAGE MO- INCLUDING THE CITY OF...JEFFERSON CITY 345 PM CDT SUN JUL 29 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...TEMPERATURES WILL CLIMB INTO THE UPPER 90S LATE THIS AFTERNOON. * HEAT INDEX VALUES...PEAK HEAT INDEX VALUES ARE EXPECTED TO BE AROUND 100 DEGREES. * IMPACTS...HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR HEAT STROKE ARE A REAL THREAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY. CALL 9-1-1 IMMEDIATELY. && $$ BRITT
531 WWUS73 KLSX 300007 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 707 PM CDT SUN JUL 29 2012 MOZ047>049-300115- /O.EXP.KLSX.HT.Y.0005.000000T0000Z-120730T0000Z/ MONITEAU MO-COLE MO-OSAGE MO- INCLUDING THE CITY OF...JEFFERSON CITY 707 PM CDT SUN JUL 29 2012 ...HEAT ADVISORY HAS EXPIRED... THE HEAT ADVISORY THAT WAS IN EFFECT FOR MONITEAU...COLE...AND OSAGE COUNTIES HAS BEEN ALLOWED TO EXPIRE. HEAT INDEX VALUES WILL REMAIN WELL BELOW 100 DEGREES THROUGH THE REMAINDER OF THIS EVENING. $$ JP
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this heat advisory went out at Jul 28, 3:49 PM CDT, 4 minutes earlier.
Area forecast discussion, Jul 28, 3:49 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
349 PM CDT SAT JUL 28 2012
.SHORT TERM...
ISSUED AT 345 PM CDT SAT JUL 28 2012
(TONIGHT)
NOT MUCH CHANGE IN PREVIOUS THINKING THAT THERE WILL BE AN
INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS TONIGHT...MAINLY
AFTER MIDNIGHT. USED MAINLY THE NAM WHICH BRINGS THE SHORTWAVE
TROUGH CURRENTLY OVER THE DAKOTAS EASTWARD ACROSS THE UPPER MIDWEST
LATE TONIGHT. THIS INCREASE IN ASCENT ALONG WITH DECENT LOW LEVEL
CONVERGENCE SHOULD CAUSE AN INCREASE IN SCATTERED THUNDERSTORMS OVER
NORTHEAST MISSOURI INTO WEST CENTRAL ILLINOIS LATE TONIGHT.
PRZYBYLINSKI
&&
.LONG TERM...
ISSUED AT 345 PM CDT SAT JUL 28 2012
(SUNDAY THROUGH NEXT SATURDAY)
MAIN FOCUS WILL BE ON THE POTENTIAL FOR MORE HEAT THAT MAY REQUIRE
ADDITIONAL HEAT ADVISORIES NEXT WEEK. WILL BE ISSUING A HEAT
ADVISORY FOR TOMORROW FOR A SMALL PART OF CENTRAL MISSOURI.
THUNDERSTORM ACTIVITY THAT WILL BE OVER THE NORTHERN CWA LATE
TONIGHT WILL SPREAD EASTWARD IN AREAS NORTH OF INTERSTATE 70 THROUGH
THE DAY ON SUNDAY. ADDITIONAL THUNDERSTORM DEVELOPMENT MAY DEVELOP
ACROSS ILLINOIS ON SUNDAY AFTERNOON AS SURFACE BASED CINH WEAKENS
DURING THE DAY. NAM DEPICTS A DECENT UPPER JET STREAK ACCOMPANYING
THE SHORTWAVE WHICH WILL ENHANCE DEEP LAYER SHEAR OVER THE EASTERN
HALF OF THE CWA SUNDAY AFTERNOON AND EVENING. THE DEEP LAYER SHEAR
AND STILL DRY LOW LEVELS WILL BE CONDUCIVE FOR A FEW STORMS TO BE
STRONG OR SEVERE...WITH STRONG WIND GUSTS THE MAIN SEVERE WEATHER
THREAT. ANY POTENTIAL MCS WILL MOVE SOUTH SOUTHEAST ACROSS THE
EASTERN CWA DURING THIS TIME FRAME.
THE POTENTIAL FOR HEAT WILL INCREASE FROM WEST TO EAST THE NEXT FEW
DAYS AS UPPER HIGH AT LEAST TEMPORARILY BUILDS EAST INTO MISSOURI
THROUGH MIDWEEK. THEREAFTER...THE CONSISTENT ECMWF BRINGS A SERIES
OF SHORTWAVE TROUGHS AROUND THE NORTHERN AND EASTERN PERIPHERY OF
THE HIGH. THERE WILL BE DEEP MIXING AGAIN THIS WEEK PER THE
SOUNDINGS WHICH SUPPORT VERY WARM TEMPERATURES AND DEWPOINTS
FALLING DURING THE DAY. HAVE LEANED TOWARD THE WARMER NAM MOS
TEMPERATURES EARLY THIS WEEK WHICH ARE SUPPORTED BY THE ECMWF
850MB TEMPS...SO HIGHS AND HEAT INDICES WILL BE CLOSE TO 100
STARTING TOMORROW OVER CENTRAL MO...AND THEN MONDAY INTO WEDNESDAY
TOWARD THE METRO AREA. WILL GO AHEAD AN ISSUE A HEAT ADVISORY FOR
TOMORROW OVER A SMALL PART OF CENTRAL MO WHERE I EXPECT THE
WARMEST HEAT INDEX VALUES...BUT THEN HOLD OFF ELSEWHERE AS IT IS
NOT CLEAR YET IF ADDITIONAL CLOUDS/RAIN CHANCES WILL CAUSE THE
HEAT TO CONTINUE PAST MIDWEEK.
BRITT
&&
.AVIATION...
ISSUED AT 1251 PM CDT SAT JUL 28 2012
LATEST RADAR ANALYSIS SHOWS A LARGE AREA OF ELONGATED
PRECIPITATION EXTENDING FROM NORTHWEST INTO SOUTHEAST IOWA. THE
SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE TO SLIDE
SOUTHEAST INTO CENTRAL ILLINOIS LATER THIS AFTERNOON AND EVENING.
WEAK UPPER LEVEL WITHIN THE MEAN NORTHWEST FLOW IS ENHANCING THE
PRECIP OVER THIS AREA. WATER VAPOR IMAGERY CONTINUES TO SHOW THE
DOMINANT UPPER LEVEL HIGH OVER OKLAHOMA. THIS EVENING COMBINATION
OF WARM ADVECTION - LOW-LEVEL CONVERGENCE AND A SECOND WEAK
DISTRUBANCE ALOFT WILL BRING INCREASING CHANCES FOR SHOWERS AND
THUNDERSTORMS MAINLY AT KUIN AND OVER COU - STL AREAS TOWARDS
DAYBREAK.
SPECIFICS FOR KSTL...MID TO UPPER CLOUDS ASSOCIATED WITH DEBRIS
CLOUDS FROM PRECIPITATION FIELD OVER IOWA. WINDS WILL REMAIN LIGHT
NORTHEAST OVER ST. LOUIS THEN SHIFT TO THE SOUTHEAST EARLY SUNDAY
MORNING WITH SPEEDS OF 5 TO 7 KTS. SURFACE WINDS WILL INCREASE
FROM THE SOUTH LATE SUNDAY MORNING AND SUNDAY AFTERNOON FROM THE
SOUTH WITH SPEEDS OF 10 TO 12 KTS. FROM MID TO LATE MORNING ISOLATED
TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS MAY MOVE
SOUTHEASTWARD FROM NORTHEAST MISSOURI AND CONTINUE INTO THE EARLY
AFTERNOON HOURS.
PRZYBYLINSKI
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY FROM 1 PM TO 7 PM CDT SUNDAY FOR COLE MO-MONITEAU
MO-OSAGE MO.
IL...NONE.
&&
WFO LSXHazardous weather outlook, Jul 28, 4:20 AM CDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 420 AM CDT SAT JUL 28 2012 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-290930- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 420 AM CDT SAT JUL 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE SEVERAL CHANCES FOR THUNDERSTORMS HEADING INTO THE NEW WEEK. THE MAIN THUNDERSTORM THREATS WILL BE OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS LATE SATURDAY NIGHT AND SUNDAY...OVER EASTERN MISSOURI AND SOUTHWEST ILLINOIS LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING AND OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS MONDAY NIGHT. HOT TEMPERATURES ARE EXPECTED TO RETURN NEXT WEEK...WITH HEAT INDEX READINGS OF 100 TO 105 DEGREES POSSIBLE DURING THE AFTERNOON AND EARLY EVENING HOURS MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. MILLER
Nearby
Heat Advisories in Missouri, 2012Every heat advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.